Thunderstorm Wind, Calhoun
- When
- August 5, 2:30 PM CST
- Where
- Calhoun County, 0.74 mi NW of North Seadrift
- Measured
- 57 kt (66 mph) measured gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 28.508, -96.778
A thunderstorm near Highway 35 and 185 produced a wet microburst. Wind instrumentation at the nearby Dow Chemical plant recorded a 66 mph wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
A thunderstorm near Highway 35 and 185 produced a wet microburst. Wind instrumentation at the nearby Dow Chemical plant recorded a 66 mph wind gust. In addition, 4 vehicles had their windows blown out at the plant.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Aug 5, 2:19 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 319 PM CDT TUE AUG 5 2008 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...SCATTERED CONVECTION HAS FORMED NICELY THIS AFTERNOON ACROSS THE NORTHEAST CWA...IN NICE AREA OF CONVERGENCE SET UP BY WEST WINDS WITH EDOUARD AND DEVELOPING SEA-BREEZE BOUNDARY. THROUGH THE REMAINDER OF AFTERNOON AND EARLY EVENING...ISOLATED TO SCATTERED CONVECTION WILL DRIFT SOUTH-SOUTHEAST AND ALSO BACKBUILD SOUTHWEST INTO THE INTERIOR NORTHERN CWA. RADAR AND SURFACE OBS INDICATE THE SEA- BREEZE HAS PUSHED THROUGH CORPUS CHRISTI AND IS COMING OFF BAFFIN BAY...SO AT THIS TIME DO NOT THINK CONVECTION WILL BUILD AS FAR SOUTH AS NUECES AND KLEBERG COUNTIES THROUGH REMAINDER OF AFTERNOON AND EARLY EVENING. AFTER SUNSET EXPECT CONVECTION TO DIMINISH ACROSS SOUTH TEXAS AND CONCENTRATE BACK TOWARDS CORE OF EDOUARD TO THE NORTH OF THE CWA. WILL RETAIN SOME LOW CHANCE POPS ACROSS THE NORTH AND ALSO OVER THE GULF...WHERE COULD SEE STREAMER SHOWERS DEVELOPING AFTER MIDNIGHT AND FEEDING NORTH INTO THE SYSTEM. TOMORROW WILL SEE ISOLATED TO SCATTERED SHOWERS ACROSS THE COASTAL BEND IN THE MORNING (MAINLY NORTHERN). THEN AS REMNANT LOW OF EDOUARD SHIFTS OUT OF CENTRAL TEXAS AND INTO WEST TEXAS EXPECT MOISTURE FEED AND CHANCES FOR RAINFALL ACROSS SOUTH TEXAS TO SHIFT INTO THE NORTHERN RIO GRANDE PLAINS AND NORTHERN BRUSH COUNTRY. CONVECTION SHOULD WIND DOWN QUICKLY TOMORROW EVENING ACROSS THE FAR WESTERN COUNTIES. && .MARINE...SOUTHERLY WINDS WILL REACH CAUTIONS AND POSSIBLE BORDER LINE SCA LEVELS TONIGHT ACROSS THE GULF WATERS. FOR NOW WILL HEADLINE CAUTION ACROSS ALL WATERS. SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN BAYS (SAN ANTONIO) WILL DIMINISH THIS EVENING. ISOLATED TO SCATTERED SHOWERS WILL REFORM AFTER AFTER MIDNIGHT AND PERSIST THEN SHIFT NORTH AND WEST WEDNESDAY AFTERNOON. && .LONG-TERM (THURSDAY THROUGH WEDNESDAY)...MODELS CONTINUE TO SHOW HIGH MOISTURE VALUES WITH PWATS NEAR 2 ON THURSDAY FOR THE EASTERN CWA. CIN VALUES ARE HIGHER OUT WEST...THEREFORE HAVE KEPT SLIGHT CHANCE POPS IN MAINLY FOR THE EAST AND NORTHEAST AS SEA BREEZE CONVECTION MAY DEVELOP. BEYOND THURSDAY... UPPER LEVELS DRY OUT AND WARM UP...MID/UPPER HIGH PRESSURE WILL ALSO HELP TO KEEP THE AREA DRY. FORECASTED HIGH TEMPERATURES WILL ALSO BE ON THE INCREASE THROUGH THE EXTENDED. WITH THIS AND HIGH HUMIDITY LEVELS...HEAT INDICES MAY REACH INTO THE 104-09 RANGE FOR INLAND AREAS BY EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 93 76 93 76 / 20 20 10 20 10 VICTORIA 75 93 74 96 76 / 50 40 10 20 10 LAREDO 79 101 79 101 77 / 10 20 10 10 10 ALICE 76 96 75 96 75 / 10 20 10 10 10 ROCKPORT 78 92 80 91 78 / 30 30 10 20 10 COTULLA 76 98 74 99 74 / 30 40 20 10 10 KINGSVILLE 76 95 76 96 75 / 10 20 10 10 10 NAVY CORPUS 79 90 80 91 79 / 20 30 10 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && JR/76...SHORT TERM RG/82...LONG TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 507 AM CDT TUE AUG 5 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-061015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 507 AM CDT TUE AUG 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE AS TROPICAL STORM EDOUARD MOVES FROM SOUTHEAST TEXAS TODAY INTO THE CENTRAL TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO SCATTERED SHOWERS OR THUNDERSTORMS ARE EXPECTED ALONG THE SEA BREEZE BOUNDARY WEDNESDAY AND THURSDAY...PRIMARILY EAST OF HIGHWAY 281. HIGH PRESSURE IS ANTICIPATED TO MOVE INTO THE REGION THIS WEEKEND INTO EARLY NEXT WEEK...WITH DRY AND HOT WEATHER ANTICIPATED WITH HEAT INDICES CLIMBING INTO THE 104 TO 111 RANGE. PLEASE REVIEW YOUR HEAT STRESS SAFETY RULES AND EXERCISE CAUTION WHEN SPENDING PROLONGED PERIODS OF TIME OUTDOORS THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAR/SC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 329 PM CDT TUE AUG 5 2008 TXZ245-246-052115- ARANSAS-REFUGIO- 329 PM CDT TUE AUG 5 2008 ...A STRONG THUNDERSTORM WAS AFFECTING ARANSAS AND REFUGIO COUNTIES... AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TIVOLI...OR 16 MILES SOUTHWEST OF LONG MOTT...MOVING SOUTHEAST AT 14 MPH. PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. GW
The Corpus Christi radar (KCRP), 108 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132854.